The variational iteration method: A reliable analytic tool for solving linear and nonlinear wave equations. (English) Zbl 1141.65388

Summary: The variational iteration method (VIM) is used for analytic treatment of the linear and the nonlinear wave equations in bounded and unbounded domains. Wave-like equations are also investigated. The method is capable of reducing the size of calculation and easily overcomes the difficulty of the perturbation technique or Adomian polynomials. The study highlights the power of the VIM method.


65M70 Spectral, collocation and related methods for initial value and initial-boundary value problems involving PDEs
35L70 Second-order nonlinear hyperbolic equations
Full Text: DOI


[1] He, J.H., Some asymptotic methods for strongly nonlinear equations, Internat. J. modern phys. B, 20, 10, 1141-1199, (2006) · Zbl 1102.34039
[2] He, J.H., Non-perturbative methods for strongly nonlinear problems, (2006), Dissertation.de-Verlag im Internet GmbH Berlin
[3] He, J.H., Approximate analytical solution for seepage flow with fractional derivatives in porous media, Comput. methods appl. mech. engrg., 167, 57-68, (1998) · Zbl 0942.76077
[4] He, J.H., Variational iteration method for autonomous ordinary differential systems, Appl. math. comput., 114, 2-3, 115-123, (2000) · Zbl 1027.34009
[5] He, J.H.; Wu, X.H., Construction of solitary solution and compacton-like solution by variational iteration method, Chaos solitons fractals, 29, 1, 108-113, (2006) · Zbl 1147.35338
[6] He, J.H., A new approach to nonlinear partial differential equations, Commun. nonlinear sci. numer. simul., 2, 4, 203-205, (1997)
[7] He, J.H., A variational iteration approach to nonlinear problems and its applications, Mech. appl., 20, 1, 30-31, (1998), (in Chinese)
[8] He, J.H., Variational iteration method—A kind of nonlinear analytical technique: some examples, Internat. J. non-linear mech., 34, 699-708, (1999) · Zbl 1342.34005
[9] He, J.H., A generalized variational principle in micromorphic thermoelasticity, Mech. res. comm., 3291, 93-98, (2005) · Zbl 1091.74012
[10] J.H. He, Variational iteration method—some recent results and new interpretations, J. Comput. Appl. Math. (2006) (in press)
[11] Abulwafa, E.M.; Abdou, M.A.; Mahmoud, A.A., The solution of nonlinear coagulation problem with mass loss, Chaos solitons fractals, 29, 313-330, (2006) · Zbl 1101.82018
[12] Momani, S.; Odibat, Z., Analytical approach to linear fractional partial differential equations arising in fluid mechanics, Phys. lett. A, 1, 53, 1-9, (2006)
[13] Momani, S.; Abusaad, S., Application of he’s variational-iteration method to Helmholtz equation, Chaos solitons fractals, 27, 5, 1119-1123, (2005) · Zbl 1086.65113
[14] Abdou, M.A.; Soliman, A.A., Variational iteration method for solving burgers’ and coupled burgers’ equation, J. comput. appl. math., 181, 245-251, (2005) · Zbl 1072.65127
[15] A.M. Wazwaz, A comparison between the variational iteration method and Adomian decomposition method, J. Comput. Appl. Math. (2006) (in press)
[16] A.M. Wazwaz, The variational iteration method for rational solutions for KdV, \(K(2, 2)\), Burgers, and cubic Boussinesq equations, J. Comput. Appl. Math. (2006) (in press)
[17] Wazwaz, A.M., Partial differential equations: methods and applications, (2002), Balkema Publishers The Netherlands · Zbl 0997.35083
[18] Wazwaz, A.M., Necessary conditions for the appearance of noise terms in decomposition solution series, Appl. math. comput., 81, 265-274, (1997) · Zbl 0882.65132
[19] Wazwaz, A.M., A new technique for calculating Adomian polynomials for nonlinear polynomials, Appl. math. comput., 111, 1, 33-51, (2000)
[20] Wazwaz, A.M., A new method for solving singular initial value problems in the second order differential equations, Appl. math. comput., 128, 47-57, (2002) · Zbl 1030.34004
[21] Wazwaz, A.M., A first course in integral equations, (1997), World Scientific Singapore
[22] Wazwaz, A.M., Analytical approximations and Padé approximants for volterra’s population model, Appl. math. comput., 100, 13-25, (1999) · Zbl 0953.92026
[23] Adomian, G., Solving frontier problems of physics: the decomposition method, (1994), Kluwer Boston · Zbl 0802.65122
[24] Adomian, G., A review of the decomposition method in applied mathematics, J. math. anal. appl., 135, 501-544, (1988) · Zbl 0671.34053
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.